EconPapers    
Economics at your fingertips  
 

Duopoly models with a joint capacity constraint

Aiyuan Tao, X. Henry Wang () and Bill Z. Yang
Additional contact information
X. Henry Wang: University of Missouri-Columbia
Bill Z. Yang: Georgia Southern University

Journal of Economics, 2018, vol. 125, issue 2, 159-172

Abstract: Abstract This paper extends two recent models of duopoly with a joint capacity constraint (Nie and Chen in Econ Model 29:1715–1721, 2012; Nie in J Econ 112(3):283–294, 2014) by relaxing their crucial assumption that the game has an equilibrium which is unique and interior. Instead, this paper tackles a more basic issue on when their assumption applies. Our investigation is undertaken by using the best-response curve analysis. Both standard duopoly and mixed duopoly are considered, and both simultaneous moves and sequential moves are investigated. We find that their assumption applies only when the constraint is sufficiently weak, otherwise the equilibrium is either non-unique or corner.

Keywords: Duopoly; Mixed duopoly; Joint capacity constraint (search for similar items in EconPapers)
JEL-codes: D21 D43 L13 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00712-018-0597-1 Abstract (text/html)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:kap:jeczfn:v:125:y:2018:i:2:d:10.1007_s00712-018-0597-1

Access Statistics for this article

Journal of Economics is currently edited by Giacomo Corneo

More articles in Journal of Economics from Springer
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-04-13
Handle: RePEc:kap:jeczfn:v:125:y:2018:i:2:d:10.1007_s00712-018-0597-1